Illinois, 2013Flash Flooding and Flooding in Illinois, June 26 to 27, 2013
June 26 to 27, 2013 · NWS LOT · 16 events in 4 counties and zones
A band of heavy rain set up over far northeastern Illinois during the early morning of June 26th dropping heavy rain across the area. 15 inches in Cary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of heavy rain set up over far northeastern Illinois during the early morning of June 26th dropping heavy rain across the area. The highest measured rainfall this event was 6.15 inches in Cary. Several sites measured more than four inches of rain in Cook, McHenry, and Lake counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 26, 2:13 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 26, 2:13 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 AM CDT WED JUN 26 2013
.DISCUSSION...
308 AM CDT
THE LATEST IN A SERIES OF WEAK SHORTWAVES IN QUASI-ZONAL SOUTHERN
STREAM FLOW HAS BEEN SUPPORTING WIDESPREAD CONVECTION AS IT MOVES
TOWARD THE AREA EARLY THIS MORNING. GRADUALLY OVER THE NEXT TWO
DAYS THE LARGE SCALE PATTERN WILL BE AMPLIFYING INTO A BROAD
ANTICYCLONE ACROSS THE WESTERN CONUS AND A DEEPENING LONGWAVE TROUGH
OVER THE EASTERN STATES. THE WARM HUMID CONDITIONS OF RECENT DAYS
WILL BE REPLACED BY COOL HUMID CONDITIONS BY THE WEEKEND...WHICH
THEN WILL PERSIST INTO NEXT WEEK.
FIRST QUESTION CONCERNS PRECIPITATION TRENDS FOR TODAY. AT 08Z THE
EXISTING AREAS OF CONVECTION ACROSS NORTHEAST IOWA INTO NORTHERN
ILLINOIS WERE LOCATED ALONG FAVORABLE GRADIENTS OF MOISTURE
TRANSPORT ON THE LEADING EDGE OF THE LOW LEVEL JET...AND UNDER A
WEAK SHORTWAVE DEPICTED IN THE RAP MODEL AND VWP OBS AT 850 AND 700
MB. THIS ACTIVITY SHOULD BE MOVING ACROSS NORTHEASTERN ILLINOIS
DURING THE PREDAWN HOURS BUT THEN BEGINNING TO WEAKEN AS THE
LLJ VEERS AND ADJUSTS ITS FOCUS MORE TOWARD CENTRAL AND SOUTHERN
ILLINOIS.
IF THIS ACTIVITY DOES DISSIPATE AS EXPECTED TOWARD MORNING...THE
PROSPECTS OF REDEVELOPMENT TODAY ARE SOMEWHAT UNCERTAIN DESPITE
MODEL QPF SOLUTIONS TO THE CONTRARY. LINGERING MORNING SHOWERS AND
THEN SCATTERED TSRA LATER ARE DEFINITELY NOT OUT OF THE QUESTION
LOCALLY BUT THE MORE FAVORABLE AREAS OF MOISTURE ADVECTION AND STEEP
MID LEVEL LAPSE RATES ARE FARTHER SOUTH TOWARD CENTRAL ILLINOIS AND
FARTHER NORTH ALONG THE WI/MN STATE LINE.
DESPITE THE APPROACH OF A SURFACE/850 FRONTAL ZONE...THE UPPER LEVEL
WAVES APPEAR TO BE SOMEWHAT OUT OF SYNC AND MORE
PROGRESSIVE...LEAVING THE LOWER LEVEL FEATURES UNDER AREAS OF RISING
HEIGHTS ALOFT. IN THE 0530Z SPC DAY 1 OUTLOOK THE SLIGHT RISK
EXTENDS NORTHWEST TOWARD MSP AND THEN WELL SOUTH AND EAST THROUGH
THE TENNESSEE AND OHIO VALLEYS. WOULD NOT BE SURPRISED TO SEE THIS
SPLIT IN LATER UPDATES...WITH THE THUMB TO OUR NORTHWEST SEPARATED
FROM THE AREA TO OUR SOUTH. BUT THAT WOULD BE CUTTING IT PRETTY
FINE GIVEN THE OVERALL UNCERTAINTY WITH THIS SITUATION.
LONG STORY SHORT...FOR TODAY THE PLAN WILL BE TO LOWER POPS INTO THE
CHANCE CATEGORY BY AFTERNOON FOR MOST OF THE AREA BUT KEEP IN MIND
THE PWATS APPROACHING TWO INCHES AND THEREFORE MAINTAIN THE FLASH
FLOOD WATCH AND THE MENTION OF TSRA.
AFTER TODAY THE SITUATION BECOMES ONLY SLIGHTLY MORE CLEAR BUT OF
SEEMINGLY LESSER IMPACT.
AMPLIFICATION OF THE LARGE SCALE FLOW WILL BEGIN TO INFLUENCE THE
LOCAL AREA BY TONIGHT INTO THURSDAY AFTER THE SURFACE TROUGH PUSHES
THROUGH THE AREA AND WINDS AT ALL LEVELS TURN TO THE NORTHWEST. LOW
LEVEL WARMTH AND HUMIDITY DO NOT REALLY DEPART UNTIL FRIDAY WHEN THE
EXPANDING EASTERN TROUGH PUSHES THE UPPER JET SOUTH OF THE AREA AND
USHERS IN SLIGHTLY DRIER BUT MILDER AIR.
WITH ONLY MARGINAL LAPSE RATES AND HEIGHTS ALOFT CONTINUING TO
INCREASE...NEITHER THURSDAY NOR FRIDAY LOOK PARTICULARLY FAVORABLE
FOR WIDESPREAD PRECIPITATION. AS MENTIONED IN AN EARLIER
DISCUSSION...IT WOULD NOT TAKE MUCH OF A SHORTWAVE IN THE UPPER FLOW
TO SUPPORT AN AFTERNOON SHOWER...SO WILL CONTINUE TO CARRY SLIGHT
CHANCE POPS ON BOTH DAYS.
BY THE WEEKEND THE CONVECTIVE INSTABILITY APPEARS TO HAVE
DECREASED...BUT THE PRESENCE OF BOTH A SURFACE AND UPPER LEVEL
TROUGH DROPPING SOUTH ACROSS THE AREA WILL STILL SUPPORT LARGE SCALE
LIFT...PRIMARILY TO THE SOUTH ON SUNDAY. PRECIP CHANCES FINALLY
DECREASE BY EARLY NEXT WEEK AS THE SURFACE AND UPPER SUPPORT
DIMINISH...BUT UNSEASONABLY COOL AIR REMAINS IN PLACE WITH CONTINUED
NORTH TO NORTHEASTERLY WINDS.
LENNING
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 06Z...
* TSRA LATE TONIGHT/EARLY WEDNESDAY MORNING.
* HEAVY RAIN AND MVFR VSBY LIKELY WITH THE TSRA.
* ADDITIONAL ROUND OF TSRA PSBL WEDNESDAY AFTERNOON.
* LAKE BREEZE PSBL WEDNESDAY AFTERNOON WITH WINDS BCMG E.
JEE
//DISCUSSION...UPDATED 06Z...
HIGH PRESSURE OVER THE SE US REMAINS IN PLACE WHILE A LOW OVER THE
NORTHEASTERN PLAINS SLIDES THROUGH THE WESTERN GREAT LAKES LATER
TODAY. CONVECTION IS CURRENTLY ON THE RADAR IN NORTHEAST IA AND
EAST CENTRAL IL/SOUTHERN IN. THE CONVECTION TO THE SOUTH SHOULD
REMAIN SOUTH OF THE TERMINALS. THE STORMS OVER IA ON THE OTHER
HAND SHOULD CONTINUE EASTWARD BEFORE BEGINNING TO MOVE TOWARD THE
SOUTHEAST. SCATTERED CONVECTION HAS ALSO BLOSSOMED AT THE NOSE OF
THE LOW LEVEL JET IN NORTHWEST IL AND SHOULD CONTINUE TO SEE MORE
SCATTERED CONVECTION. LASTLY...HAVE SEEN A FEW CELLS PULSE UP AND
THEN PULSE DOWN ARND DPA SO MOVED THE TEMPO FOR THUNDER UP BY AN
HOUR AT DPA.
AS FAR AS THE TAFS ARE CONCERNED...FEELING MUCH MORE CONFIDENT IN
TS IMPACTING THE TERMINALS BEFORE SUNRISE. KEPT A 2 HOUR WINDOW IN
THE TAFS SINCE STILL NOT HIGHLY CONFIDENT IN WHEN THE TS WILL MAKE
IT TO THE TERMINALS. ALSO KEPT A PERIOD OF RAIN BEHIND THE
THUNDERSTORMS AS THE IA CONVECTION SHOULD CONSOLIDATE AND HAVE A
REGION OF RAIN SHOWERS BEHIND IT. ODDS ARE THE RAIN WILL END
SOONER THAN INDICATED IN THE TAFS.
SOUTH WINDS ARND 10 KT ARE EXPECTED TOMORROW...WITH A LAKE BREEZE
DEVELOPING IN THE AFTN. THINKING THE WIND SHIFT WILL BE SIMILAR TO
YESTERDAY WITH A BRIEF PERIOD OF DUE EAST WINDS AND A MUCH LONGER
PERIOD OF SE WINDS BEHIND THE LAKE BREEZE. THE LAKE BREEZE SHOULD
MAKE IT THROUGH ALL OF THE EASTERN TERMINALS.
THE LOW/TROUGH MOVES THROUGH TOMORROW WITH YET ANOTHER ROUND OF
TSRA EXPECTED. THINKING TS IS PSBL AT RFD ARND 19Z AND THEN
REACHING ORD BY 21Z. THE COMBINED FORCING OF THE TROUGH AND LAKE
BREEZE COULD LEAD TO SOME VERY HEAVY RAINFALL AND MVFR VSBY. STILL
NOT VERY CONFIDENT IN TIMING AND COVERAGE OF TS THIS AFTERNOON SO
LEFT VCTS IN THE TAFS. WINDS WILL TURN NW TO W BEHIND THE TROUGH
AND SKIES WILL BEGIN TO CLEAR OUT LATE IN THE EVENING.
JEE
//ORD AND MDW CONFIDENCE...UPDATED 06Z...
* MEDIUM-HIGH CONFIDENCE IN TSRA TONIGHT...MEDIUM CONFIDENCE WITH
TIMING.
* MEDIUM-LOW CONFIDENCE IN HOW MUCH AND HOW LONG RAIN WILL PERSIST
BEHIND THE THUNDERSTORMS.
* MEDIUM CONFIDENCE IN COVERAGE AND TIMING OF TSRA WEDNESDAY
AFTERNOON.
* MEDIUM CONFIDENCE IN TIMING OF LAKE BREEZE AND WINDS MAY BE MORE
SE THAN FORECAST BEHIND THE LAKE BREEZE.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
JEE
//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...
THURSDAY AND FRIDAY...GENERALLY VFR OUTSIDE OF COUPLE OF BRIEF PERIODS
OF THUNDERSTORMS.
SATURDAY THROUGH MONDAY...GENERALLY VFR. A COUPLE OF BRIEF PERIODS
OF SHOWERS.
ED F
&&
.MARINE...
150 AM CDT
ELONGATED SFC LOW PRESSURE TROUGH OVER THE MID-UPPER MISSOURI
VALLEY WILL MOVE SLOWLY EAST TODAY...WITH VARYING MODEL FORECASTS
DEVELOPING A WEAK SURFACE LOW PRESSURE WAVE IN THE VICINITY OF
NORTHERN IL/IND OR SOUTHERN LAKE MICHIGAN BY THIS EVENING. SOUTH
TO SOUTHEAST WINDS SHOULD DIMINISH IN SPEED AS THE GRADIENT
WEAKENS WITH THE APPROACH OF THE TROUGH THIS AFTERNOON...WITH LAKE
BREEZE ESPECIALLY ALONG THE WESTERN SHORE. THUNDERSTORMS WILL BE
POSSIBLE ESPECIALLY OVER THE SOUTHERN HALF OF THE LAKE...WHICH MAY
RESULT IN SOME LOCALLY STRONGER WINDS. WINDS MAY BECOME SOMEWHAT
VARIABLE AT 10 KT OR LESS TONIGHT AS THE SURFACE TROUGH/COLD FRONT
MOVE SLOWLY ACROSS THE LAKE...EVENTUALLY TAKING ON A WEST-
NORTHWEST DIRECTION THURSDAY AS THE TROUGH MOVES OFF TO THE EAST.
SPEEDS SHOULD REMAIN GENERALLY LIGHT HOWEVER...WITH A RELATIVELY
WEAK GRADIENT INTO FRIDAY.
WEAK HIGH PRESSURE RIDGING WILL DEVELOP SOUTHEAST ACROSS THE
NORTHERN AND CENTRAL HIGH PLAINS INTO THE WEEKEND...WHILE THE LOW
PRESSURE WAVE EVENTUALLY DEEPENS EAST OF THE LAKES. THIS WILL
MAINTAIN A PROLONGED PERIOD OF NORTH-NORTHWEST FLOW ACROSS LAKE
MICHIGAN...THOUGH AGAIN WITH SPEEDS GENERALLY 15 KT OR LESS THROUGH
THE PERIOD.
OTHERWISE...IN THE NEAR TERM SOME PATCHY DENSE FOG WILL LINGER
ACROSS THE NORTHERN PART OF THE LAKE THIS MORNING.
RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM WEDNESDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
PM WEDNESDAY.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 26, 4:19 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 AM CDT WED JUN 26 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
519 AM CDT WED JUN 26 2013 /619 AM EDT WED JUN 26 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
HEAVY RAIN AND FLASH FLOODING
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL TO THE SIZE OF QUARTERS.
WINDS TO 60 MPH.
AREAS AFFECTED AND TIMING:
EARLY THIS MORNING THE HEAVIEST RAINFALL WILL BE ACROSS FAR
NORTHERN ILLINOIS...BUT THE FOCUS WILL GRADUALLY SHIFT SOUTH
AS THE DAY PROGRESSES. NEW DEVELOPMENT THIS AFTERNOON AND
EVENING ALSO WOULD HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN
ALONG WITH LARGE HAIL AND STRONG WINDS...BUT THE TIMING AND
EXTENT OF THIS ACTIVITY IS LESS CERTAIN AT THIS TIME.
DISCUSSION:
CONVECTIVE ACTIVITY OVER AND UPSTREAM OF THE AREA EARLY THIS
MORNING IS EXPECTED TO DECREASE IN COVERAGE AND INTENSITY
FAIRLY SOON AFTER SUNRISE...THOUGH A FEW SHOWERS COULD LINGER
INTO MID MORNING. ANY OF THE STORMS THIS MORNING...OR NEW
STORMS THAT MAY DEVELOP THIS AFTERNOON OR EVENING...WOULD HAVE
THE POTENTIAL TO GENERATE HEAVY RAINFALL RATES THAT COULD
RESULT IN FLASH FLOODING. HAIL AND STRONG WINDS ALSO ARE A
POSSIBILITY...BUT MORE LIKELY TOWARD LATE AFTERNOON OR EVENING
IF NEW STORMS DO MANAGE TO DEVELOP.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL PERIODIC BUT LESSER CHANCES FOR THUNDERSTORMS THURSDAY
AND FRIDAY.
RUNOFF FROM THUNDERSTORMS AND HEAVY RAIN THIS WEEK COULD PRODUCE
SIGNIFICANT RISES ON AREA RIVERS OVER THE NEXT THREE DAYS. THE
FOX...ROCK...DES PLAINES...ILLINOIS...AND PECATONICA ARE FORECAST
TO APPROACH OR EXCEED FLOOD OR ACTION STAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGH THE DAY TO REPORT HEAVY RAINFALL OR
ANY SEVERE WEATHER THAT MAY OCCUR.
&&
LMZ740>745-271030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
519 AM CDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY EARLY THIS MORNING...AND THERE IS A
CONTINUED CHANCE OF THUNDERSTORMS LATER TODAY AND TONIGHT. SOME
STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS IN EXCESS OF 30
KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY
THROUGH FRIDAY...WITH LESSER CHANCES THIS WEEKEND INTO EARLY NEXT
WEEK.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
519 AM CDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY EARLY THIS MORNING ACROSS THE SOUTHERN
PORTION OF THE LAKE...AND THERE IS A CONTINUED CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME COULD PRODUCE
STRONG WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY AND
FRIDAY...WITH LESSER CHANCES THIS WEEKEND INTO EARLY NEXT WEEK.
&&
LENNING
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Jun 25, 10:28 PM CST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1128 PM CDT TUE JUN 25 2013
ILZ033-039-260515-
FORD IL-IROQUOIS IL-
1128 PM CDT TUE JUN 25 2013
...SPECIAL WEATHER STATEMENT...
AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUCKLEY...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...HEAVY RAIN...AND CONTINUOUS CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
BUCKLEY... CISSNA PARK... CLAYTONVILLE...
MILFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4050 8812 4069 8811 4075 8763 4049 8763
TIME...MOT...LOC 0428Z 270DEG 21KT 4062 8804
BMD
Special weather statement, Jun 25, 11:11 PM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1211 AM CDT WED JUN 26 2013
ILZ033-260545-
IROQUOIS IL-
1211 AM CDT WED JUN 26 2013
...SPECIAL WEATHER STATEMENT...
AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATSEKA TO CISSNA
PARK...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
CISSNA PARK... ASHKUM... BUCKLEY...
ONARGA... GILMAN... CLAYTONVILLE...
WATSEKA... MILFORD... STOCKLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4094 8752 4051 8753 4051 8809 4088 8810
TIME...MOT...LOC 0511Z 281DEG 16KT 4080 8784 4071 8781
4057 8785
BMDSpecial weather statement, Jun 26, 1:53 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
253 AM CDT WED JUN 26 2013
ILZ004-005-260830-
BOONE IL-MCHENRY IL-
253 AM CDT WED JUN 26 2013
...SPECIAL WEATHER STATEMENT...
AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MARENGO...MOVING NORTHEAST
AT 20 MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
CITIES AND TOWNS AFFECTED...
MARENGO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4243 8860 4217 8847 4215 8885 4220 8889
TIME...MOT...LOC 0753Z 245DEG 19KT 4220 8876
BMD
Local storm report, Jun 26, 3:53 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
453 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
06/26/2013 M1.17 INCH COOK IL PUBLIC
RAINFALL IN THE LAST HOUR.
&&
BNFlash Flood, Cook
- When
- June 26, 4:20 AM CST to June 27, 4:00 AM CST
- Where
- Cook County, 0.68 mi N of Dunhurst to 0.3 mi NNW of Dunhurst
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.140, -87.930
Wheeling Road was flooded and closed between Hintz Road and Dundee Road.
Flash Flood, Lake
- When
- June 26, 4:39 AM CST to June 27, 4:00 AM CST
- Where
- Lake County, 0.66 mi SW of Barrington to 0.54 mi SSW of Barrington
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.162, -88.137
Route 14 was flooded and closed between Route 59 and Lake Cook Road.
Flash Flood, McHenry
- When
- June 26, 4:59 AM CST to June 27, 4:00 AM CST
- Where
- McHenry County, 2.04 mi N of Terre Cotta to 2.12 mi S of Mc Henry
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 42.309, -88.278
Entire roads were covered with three to four inches of flowing water. Some areas were impassable on Route 31 south of McHenry.
Flash Flood, Cook
- When
- June 26, 5:25 AM CST to June 27, 4:00 AM CST
- Where
- Cook County, 0.91 mi NW of (Nbu)glenview Nas to 0.93 mi NW of (Nbu)glenview Nas
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.090, -87.832
Shermer Road was flooded and closed at West Lake Avenue.
Flash Flood, Cook
- When
- June 26, 5:57 AM CST to June 27, 4:00 AM CST
- Where
- Cook County, 0.28 mi N of Edgebrook to 0.31 mi SSW of Edgebrook
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.004, -87.750
The Edens Expressway was closed between Pratt Avenue and Montrose Avenue.
Flash Flood, Lake
- When
- June 26, 6:03 AM CST to June 27, 4:00 AM CST
- Where
- Lake County, 0.82 mi WSW of Forest Lake to 0.76 mi SW of Forest Lake
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.264, -87.864
Route 41 Was flooded and closed at Gage Lane.
Flash Flood, Lake
- When
- June 26, 6:11 AM CST to June 27, 4:00 AM CST
- Where
- Lake County, 3.3 mi SE of Williams Park
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.194, -88.187
Route 22 was flooded and closed at Kelsey Avenue.
Flash Flood, Cook
- When
- June 26, 6:18 AM CST to June 27, 4:00 AM CST
- Where
- Cook County, 0.38 mi ENE of Cumberland to 0.46 mi E of Cumberland
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.051, -87.913
Wolf Road was flooded and closed at Highway 58.
Flash Flood, Cook
- When
- June 26, 6:30 AM CST to June 27, 4:00 AM CST
- Where
- Cook County, 0.7 mi SW of West Glenview to 0.59 mi NNW of Niles
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.042, -87.808
Demster Street was flooded and closed between Harlem Avenue and Waukegan Road.
Flash Flood, Cook
- When
- June 26, 6:47 AM CST to June 27, 4:00 AM CST
- Where
- Cook County, 1.8 mi ENE of Deering to 1.81 mi ENE of Deering
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.942, -87.639
The on ramp from Belmont Avenue to northbound Lake Shore Drive was flooded and closed.
Flash Flood, Cook
- When
- June 26, 8:14 AM CST to June 27, 4:00 AM CST
- Where
- Cook County, 0.59 mi NW of Bay Colony to 0.39 mi WNW of Bay Colony
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.055, -87.889
Golf Road was flooded and closed between River Road and the Tri-State Tollway.
Flood, Winnebago
- When
- June 26, 8:18 AM CST to 11:00 AM CST
- Where
- Winnebago County, 2.52 mi SE of East Rockford to 2.57 mi SE of East Rockford
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.229, -89.029
Standing water 4 to 6 inches deep was reported at the intersection of American Road and Alpine Road.
Flash Flood, Lake
- When
- June 26, 8:43 AM CST to June 27, 4:00 AM CST
- Where
- Lake County, 1.45 mi ENE of Barrington to 1.56 mi ENE of Barrington
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.176, -88.103
Cuba Road was flooded and closed at Ela Road.
Flood, Winnebago
- When
- June 26, 8:45 AM CST to 11:00 AM CST
- Where
- Winnebago County, 1.42 mi NNW of Camp Grant to 1.37 mi NNW of Camp Grant
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.238, -89.093
Approximately six inches of standing water was reported at the intersection of Harrison Avenue and Olsen Street.
Flash Flood, McHenry
- When
- June 26, 8:55 AM CST to June 27, 4:00 AM CST
- Where
- McHenry County, 1.94 mi NE of Crystal Lake to 2 mi NE of Crystal Lake
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.249, -88.302
Route 176 was flooded and closed at Knaack Boulevard.
Flash Flood, Cook
- When
- June 26, 9:40 AM CST to June 27, 4:00 AM CST
- Where
- Cook County, 0.98 mi NE of Dunhurst to 1.04 mi NE of Dunhurst
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.140, -87.916
Wolf Road was flooded and closed at Dundee Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Flash Flooding and Hail in Illinois, June 26 to 27, 2013$2.0 million · 0.88 in hail · 4 events
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465237, 465262, 465264, 465265, 465275, 465294, 465300, 465313, 465321, 465326, 465328, 465349, 465329, 465361, 465331, 465336.